Drought, Osage
- When
- May 1, 12:00 AM CST to May 24, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Multiple widespread heavy rainfall events affected northeastern Oklahoma during May, with ten to twenty inches of rain occurring across much of the area. This was 150 percent to 300 percent of the normal average precipitation for the month for those areas.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Multiple widespread heavy rainfall events affected northeastern Oklahoma during May, with ten to twenty inches of rain occurring across much of the area. This was 150 percent to 300 percent of the normal average precipitation for the month for those areas. As a result of this widespread heavy rainfall, the severe drought (D2) and extreme drought (D3) conditions experienced across portions of Osage, Pawnee, and Washington Counties had improved to abnormally dry conditions by late in the month. Monetary damage estimates as a result of the drought conditions were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 11:01 PM CST, 59 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1201 AM CDT Sun May 1 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 940 PM CDT Sat Apr 30 2022 With clear skies and light winds, temperatures are falling off quickly this evening. Current trends look good, with lows dipping into the 40s to lower 50s areawide. && .LONG TERM... (Tomorrow through Saturday) Issued at 209 PM CDT Sat Apr 30 2022 The active pattern continues with the approach of another potent mid-level low currently moving into the Pac NW, which will move move into the central Rockies by Sun night. Warm front will begin to lift north in response Sunday with unstable warm sector spreading into the high plains during the afternoon. Storms will develop and likely expand in coverage as they move east Sunday night, with widespread showers and elevated storms affecting E OK into W AR during that time courtesy of strengthening ow level jet. This will continue to some degree into the early part of Monday, with overall consensus favoring the morning precip moving out by afternoon with airmass recovering by afternoon/evening as warm front surges north. How the overnight/morning storms actually play out will have a large impact though. The bottom line for Monday is that severe weather, potentially significant, will be possible for at least parts of the forecast area during the afternoon and evening, with all modes possible. Cold front will push back through Mon night into Tue with widespread shower and thunderstorm coverage anticipated. Severe weather threat will continue along with potential for heavy rainfall. Overall, Tuesday looks to be in between systems, but the wave train sends another one our way mid week. Timing differences remain significant with in the suite of guidance, but Wed and/or Thu should feature some additional threat of severe and/or heavy rainfall. Next weekend looking reasonably quiet for now. && .AVIATION... (06Z TAFS) Issued at 1201 AM CDT Sun May 1 2022 VFR TAF elements will prevail at all sites through the valid period. && .PRELIMINARY POINT TEMPS/POPS... TUL 79 59 76 54 / 0 60 90 80 FSM 81 59 76 62 / 0 50 90 90 MLC 81 61 76 57 / 0 70 90 80 BVO 77 56 73 51 / 0 50 90 80 FYV 78 56 74 58 / 0 40 90 90 BYV 75 54 72 59 / 0 30 80 90 MKO 78 58 73 55 / 0 60 90 90 MIO 75 54 71 54 / 0 40 90 90 F10 79 60 75 55 / 0 70 90 80 HHW 82 63 78 62 / 0 50 80 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....14 AVIATION...23
Hazardous Weather Outlook
National Weather Service Tulsa OK
448 PM CDT Sat Apr 30 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
448 PM CDT Sat Apr 30 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
No hazardous weather is expected at this time.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...Severe Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Severe Thunderstorm Potential.
FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
A highly unsettled weather pattern remains likely for next week.
Conditions will likely support several rounds of showers and storms
with the potential for severe weather and heavy rainfall. The
current forecast suggests Monday and late Wednesday into Thursday
as the favored time frames for the greatest severe weather
coverage and heavy rainfall. Details will continue to be refined
with updated forecasts. Remain weather aware next week.
weather.gov/tulsa contains additional information.The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026175, 1026176, 1026177.